Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What can cause frequent urination and muscle cramps while on Simvastatin?

I am on simvastatin and have muscle cramps at night mostly my calfs I also urinate approx. every 2 hours, normal amounts or above, light yellow in color never experienced this before. I also took an oral steriod pack 4 weeks ago and an epidural injection at c-3 2 weeks ago. No other problems
Thu, 30 Aug 2018
Report Abuse
General & Family Physician 's  Response
Hi,

Simvastatine can cause muscle cramps due to possible damage of the muscle cells and patients should let their doctor know immediately when they experience muscle cramps while using simvastatine. I would recommend you to stop taking it and talk to your doctor soon. Your doctor might do a blood test called CK which will be high in case there is muscle damage due to simvastatin. Kidney function can be affected due to the muscle proteins coming out in the circulation so your doctor might also check a urinalysis and creatinine and electrolytes to evaluate your kidney function.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am having frequent urination and muscle cramping. I have had frequency for a while but it is definitely getting worse. I am a diabetic my HBa1c is 8.6. and had prostate cancer which has been taken care of with radiation and proscar. I am concerned why this problem is getting worse and now have pretty severe muscle cramping.

doctor1 MD

what are causes of recent sx s noctural frequent urination muscle cramping recent med s changes switch to generic testosterone from androgel keppra 5000 mg bid for neuritis in face seeing neurologist also using topical triamcinolone on forehead stewart

doctor1 MD

I have been taking Losartan 100mg since May 13, 2016. At first I felt really good being on this med and within the last month or so, I ve noticed all these multiple side effect symptoms that have slowly come on. I never noticed they were side effects until I looked them up and I have more than 7 of the symptoms listed. My BP has went down significantly, but I don t feel well at all. My side effects experienced - Nausea, extreme tiredness, muscle cramping, swelling, bladder pain, frequent urination, insomnia, weight gain by at least 5lbs, moodiness, increased depression. Can I just stop taking this BP med?